Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 38, NWS Shreveport, LA

March 25, 20094 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2009, 9:29 PM CDT for 4 parishes in Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2009, 9:29 PM CDT (02:29 UTC)
Expired
Mar 25, 2009, 10:30 PM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 5:40 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2009-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2009-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:20 PM CDT, 9 minutes earlier.

Area forecast discussion, Mar 25, 9:20 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 PM CDT WED MAR 25 2009

.DISCUSSION...
WCN IS OUT FOR REMAINNING COUNTIES AND PARISHES UNDER TOR 64 UNTIL
MIDNIGHT...MAINLY NCEN LA AND TOLEDO BEND COUNTRY. THE WATER VAPOR
SHOWING A NICE PROGRESSION TO THE EAST OF THE WEATHER WITH SOME
DRIER MID LEVEL AIR POISED TO SWEEP OVERHEAD LATE TONIGHT IN THE
WAKE OF THE VORT. WE MAY STAY MOSTLY CLOUDY OVER THE
SOUTHEAST...BUT WHERE SKIES SCATTER OUT OVER THE NEXT FEW TO
SEVERAL HOURS...IT IS LIKELY THAT WE WILL SEE SOME PATCHY DENSE
FOG IN MANY AREAS AFTER MIDNIGHT AND ESPECIALLY TOWARD SUNRISE.
LOWER TEMPS JUST A BIT BASED ON LATEST. ANOTHER UPDATE WILL CLEAR
OUT ADDITIONAL COUNTIES PROBABLY BEFORE MIDNIGHT. OTHER CHANGES
MAY MATERIALIZE AS WELL WHEN WE GET IN SOME 00Z DATA.

&&

.AVIATION...
LINE OF SVR TSTM HAS MOVED OUT OF NW LA/NE TX...AND INTO
NORTHCENTRAL LA. THIS LINE HAS WEAKENED...WITH STORMS STILL
STRONG...BUT MOSTLY NON SEVERE. MLU SITE COULD STILL SEE 30-40 KT
WINDS WITH THIS LINE BTWN 03-05Z. LINGERING RAIN BEHIND LINE...WITH
BACKEDGE OF MCS CLEARING OUT OF NW PORTIONS OF CWA. THESE AREAS...
PARTICULARLY TYR...GGG...TXK SITES MAY SEE PATCHY DENSE FOG AS WINDS
BECMG LIGHT AND VARIABLE...AND ONLY HIGH CLOUDS BEHIND MCS.
STG TSTMS PSBL TO REDEVELOP THU AFTN...ESPECIALLY EAST TX...WHERE
DEEP INSTABILITY AND WINDS TURN BACK SE AT SFC CONTRIBUTE TO GOOD
LOW LVL SHEAR. QUESTION FOR THU AFTN WILL BE AMOUNT OF MOISTURE
AVAILABLE./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  50  77  60  74 /  90  60  40  70  70
MLU  67  53  77  58  78 /  90 100  40  70  70
DEQ  66  45  71  55  64 /  90  20  30  70  70
TXK  66  49  74  57  69 /  90  30  30  70  70
ELD  67  50  74  58  73 /  90 100  30  70  70
TYR  65  50  77  61  75 /  90  20  60  70  70
GGG  64  50  76  59  74 /  90  30  60  70  70
LFK  71  55  81  63  78 /  90  30  70  70  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/24/07
Hazardous weather outlook, Mar 25, 11:51 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CDT WED MAR 25 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-261100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1151 AM CDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A WARM FRONT
FORECAST TO PUSH NORTHWARD ACROSS SOUTHEAST TEXAS AND SOUTHERN
LOUISIANA THIS AFTERNOON. THIS WILL ALLOW FOR THE DEVELOPMENT OF
THUNDERSTORMS ACROSS THE FOUR STATE REGION. A FEW OF THESE STORMS
MAY DEVELOP INTO SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING
LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THESE STORMS
ARE CURRENTLY DEVELOPING ACROSS CENTRAL TEXAS...AND ARE EXPECTED
TO PUSH INTO FAR EAST TEXAS...EXTREME SOUTHEAST OKLAHOMA...SOUTHERN
ARKANSAS AND NORTHWEST LOUISIANA DURING THE EARLY EVENING HOURS.
HEAVY RAIN RESULTING IN LOCALIZED FLASH FLOODING IS ALSO A THREAT
AS THUNDERSTORMS MAY TRAIN OVER THE SAME AREAS FOR EXTENDED
PERIODS OF TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ANOTHER DISTURBANCE WILL PUSH OUT OF THE BIG BEND REGION OF TEXAS
ON THURSDAY...MOVING INTO DEEP EAST TEXAS. THIS SYSTEM WILL AGAIN
TRIGGER THUNDERSTORMS...A FEW OF WHICH MAY PRODUCE LARGE HAIL AND
DAMAGING WINDS.

A VERY STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO PUSH OUT OF
THE ROCKIES AND CROSS ALONG THE RED RIVER VALLEY ON FRIDAY. THIS
SYSTEM IS EXPECTED TO BE THE MOST POTENT SEVERE WEATHER THREAT TO
AFFECT THE FOUR STATE REGION THIS SPRING. THE THREAT EXISTS FOR
SUPERCELL THUNDERSTORMS ON FRIDAY...PRODUCING LARGE HAIL...DAMAGING
WINDS AND POSSIBLY TORNADOES.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...WILL LIKELY BE NEEDED THIS AFTERNOON
AND EVENING.

05

In the hours before

Local storm report, Mar 25, 8:27 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 PM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             15 N MINDEN             32.83N 93.28W
03/25/2009  M1.00 INCH       WEBSTER            LA   BROADCAST MEDIA

&&

ASTEVENS
Local storm report, Mar 25, 8:36 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 PM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     TSTM WND DMG     BRYCELAND               32.44N 92.99W
03/25/2009                   BIENVILLE          LA   LAW ENFORCEMENT

            2 TREES DOWN

0827 PM     HAIL             2 N RUSTON              32.56N 92.64W
03/25/2009  M0.75 INCH       LINCOLN            LA   AMATEUR RADIO

&&

ASTEVENS
Local storm report, Mar 25, 8:38 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
838 PM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     MANY                    31.57N 93.47W
03/25/2009                   SABINE             LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

ASTEVENS
Local storm report, Mar 25, 8:42 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
842 PM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     RUSTON                  32.53N 92.64W
03/25/2009                   LINCOLN            LA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN ACROSS THE CITY.

&&

ASTEVENS
Local storm report, Mar 25, 8:55 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 PM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     CENTER                  31.79N 94.18W
03/25/2009                   SHELBY             TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS SHELBY COUNTY.

&&

ASTEVENS
Local storm report, Mar 25, 9:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 PM CDT WED MAR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     JONESBORO               32.24N 92.71W
03/25/2009                   JACKSON            LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN CITY WIDE.

&&

ASTEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:07 PM CDTTornado WarningSHVNacogdoches, Sabine, San Augustine, Shelby23 min
Mar 25, 7:28 PM CDTSevere Thunderstorm WarningSHVPanola, San Augustine, Shelby47 min
Mar 25, 7:38 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby37 min
Mar 25, 7:56 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby49 min
Mar 26, 4:40 AM CDTDense Fog AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more5 hr
Mar 26, 10:27 AM CDTRiver Flood WarningSHVNacogdoches, Panola, Rusk, San Augustine, Shelby23 hr
Mar 26, 3:47 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine58 min
Mar 26, 4:48 PM CDTSevere Thunderstorm WarningSHVSabine42 min
Mar 25, 7:19 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, De Soto, Red River, Webster56 min
Mar 25, 7:31 PM CDTTornado WarningSHVDe Soto, Natchitoches, Red River, Sabine59 min
Mar 25, 7:56 PM CDTTornado WarningSHVDe Soto, Natchitoches, Red River, Winn34 min
Mar 25, 8:06 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Natchitoches, Ouachita and 3 more54 min
Mar 25, 8:16 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Red River, Sabine, Winn59 min
Mar 25, 8:44 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, Jackson, LaSalle, Natchitoches, Winn61 min
Mar 25, 9:08 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Lincoln, Ouachita, Union, Winn67 min
Mar 25, 9:22 PM CDTTornado WarningSHVCaldwell38 min
Mar 26, 7:56 AM CDTRiver Flood WarningSHVWebster12 days
Mar 26, 4:38 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine37 min
Mar 26, 5:16 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine44 min
Mar 26, 6:01 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Winn44 min
Mar 26, 6:38 PM CDTTornado WarningSHVNatchitoches, Red River, Winn37 min
Mar 26, 6:40 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine35 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.